# SDR USAASB98341

- Difficulty date: December 31, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N271AU
- Make and model: Boeing 737-2B7
- Aircraft serial: 22883
- System (JASC): 8012 · Engine Start Valves/Controls
- Part: Start Valve
- Part number: 97907821
- Condition: Inoperative
- Location: Nr 1 Engine
- Part time: 14,151 hours
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: E, A

## Discrepancy

BWI - FL2696 - CAPT REPORTED THAT THE NR 1 ENGINE START VALVE OPEN LIGHT ILLUMINATED IN FLIGHT AT APPROX FL250.  CAPT STARTED DESCENT AND RETURN TO BWI.  THE NR 1 ENGINE WAS SHUT DOWN AT FL100.  FLIGHT LANDED AT BWI WITHOUT INCIDENT AND TAXIED TO THE GATE.  AN EMERGENCY WAS DECLARED.  TOTAL SINGLE ENGINE TIME WAS 15 MINUTES.  MAINTENANCE VERIFIED THE NR 1 ENGINE START VALVE WAS CLOSED AND THE SYSTEM OPERATED NORMAL.  REPLACED NR 1 ENGINE START VALVE AS PRECAUTIONARY.  OPS CHECK GOOD PER MM.  (M)
